Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 155, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 21, 2014, 3:53 PM EDT for Gadsden County, Leon County, Florida; Decatur County, Georgia. It was in force for 22 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2014, 3:53 PM EDT (19:53 UTC)
- Expired
- Jun 21, 2014, 4:15 PM EDT
- In force
- 22 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Leon County, FL, Decatur County, GA
The radar
The Tallahassee radar (KTLH), 11 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:55 PM EDT | TSTM WND DMG | Tallahassee Coml Airpor, FL | TREES DOWN ON SPRINGHILL RD AND CAPITAL CIRCLE |
| Jun 21, 4:00 PM EDT | HAIL 0.88 | Havana, FL | NICKEL SIZED HAIL IN HAVANA. TIME ESTIMATED BY RADAR. |
| Jun 21, 4:06 PM EDT | TSTM WND DMG | 10 W Havana, FL | SEVERAL TREES DOWN ON HIGHWAY 12 GOING TO HAVANNA |
| Jun 21, 4:10 PM EDT | TSTM WND DMG | Tallahassee Coml Airpor, FL | TREES DOWN ON OLD BAINBRIDGE RD AND CAPITAL CIRCLE |
| Jun 21, 4:25 PM EDT | TSTM WND DMG | Tallahassee Coml Airpor, FL | TREES DOWN ON MERIDIAN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
045 WUUS52 KTAE 211953 SVRTAE FLC039-073-GAC087-212015- /O.NEW.KTAE.SV.W.0155.140621T1953Z-140621T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 353 PM EDT SAT JUN 21 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GADSDEN COUNTY IN FLORIDA... LEON COUNTY IN FLORIDA... THIS INCLUDES THE CITY OF TALLAHASSEE... EXTREME SOUTHEASTERN DECATUR COUNTY IN SOUTHWEST GEORGIA... * UNTIL 415 PM EDT * AT 348 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR QUINCY...OR NEAR FLORENCE...AND MOVING SOUTHEAST AT 20 MPH. ANOTHER SEVERE STORM IS LOCATED NEAR THE TALLAHASSEE REGIONAL AIRPORT MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAVANA...SCOTLAND...GIBSON...MIDWAY...TALLAHASSEE COML AIRPORT... MISSION SAN LUIS...TALLAHASSEE COMM COLLEGE...TALLAHASSEE MALL...MACON COMMUNITY PARK... SOUTHWOOD...TOM BROWN PARK...FALLSCHASE...RALFORD GREENWAY...FOREST MEADOWS PARK...LAKE JACKSON...GAITHER COMMUNITY CENTER......TALLAHASSEE REGIONAL A/P...LEON COUNTY CIVIC CENTER...STATE CAPITAL COMPLEX...MACLAY STATE GARDENS AND BELAIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3044 8413 3030 8431 3058 8464 3070 8448 TIME...MOT...LOC 1952Z 311DEG 19KT 3059 8448 $$ 25-CAMP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:17 PM EDT, 36 minutes earlier.
Area forecast discussion, Jun 21, 3:17 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 317 PM EDT Sat Jun 21 2014 .Near Term [Through Tonight]... Afternoon convection will diminish after sunset, with little synoptic forcing to keep it going without daytime heating. Best rain chances through early evening will be in corridor from SE Alabama into the eastern Big Bend. .Short Term [Sunday Through Monday Night]... A couple of weak shortwaves will result in above average rain chances along and away from the seabreezes each afternoon. The greater coverage of showers and thunderstorms will mean slightly cooler afternoon temperatures than recent days. Expect middle 90s to be common area-wide. .Long Term [Tuesday Through Saturday]... A series of weak shortwaves around the base of a broad trough will continue the trend of above average rain chances through mid to late week. Towards the end of the week models show an area of low pressure lifting out of the Gulf, though the exact placement is disagreed upon. Nonetheless, there remains a potential for high rain chances along the Gulf coast towards the end of the week. && .Aviation... [Through 18Z Sunday] Scattered thunderstorms will impact area terminals through the early evening, with gusty winds possible. Otherwise, VFR conditions should prevail through the forecast period outside of brief MVFR visibility around sunrise. && .Marine... The northern Gulf will generally be dominated by high pressure and southwesterly flow for several days. Wind and seas should remain below headline levels. && .Fire Weather... Hazardous fire weather conditions are not expected through next week. && .Hydrology... All area rivers remain below action stage this afternoon. Even with higher than average rain chances over the next several days, the QPF amounts should not result in significant river rises. && .Preliminary Point Temps/PoPs... Tallahassee 73 93 73 94 71 / 40 60 20 50 20 Panama City 78 89 76 87 75 / 20 30 20 60 20 Dothan 74 94 72 91 71 / 30 50 30 50 40 Albany 74 95 73 93 71 / 30 40 30 50 40 Valdosta 72 95 73 93 72 / 40 60 30 50 20 Cross City 73 91 72 90 71 / 30 50 20 40 20 Apalachicola 77 89 75 88 75 / 20 30 20 30 20 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...CAMP SHORT TERM...HARRIGAN LONG TERM...HARRIGAN AVIATION...CAMP MARINE...HARRIGAN FIRE WEATHER...CAMP HYDROLOGY...HARRIGAN
In the hours before
Local storm report, Jun 21, 3:37 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 5 E HALEBURG 31.41N 85.05W
06/21/2014 EARLY GA 911 CALL CENTER
TREES AND POWER LINES DOWN ON MARTIN ROAD
&&
WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:15 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 30 min |
| Jun 21, 4:22 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 12 min |
| Jun 21, 4:28 PM EDT | Special Marine Warning | TAE | 62 min | |
| Jun 21, 4:43 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 32 min |
| Jun 21, 4:48 PM EDT | Special Marine Warning | TAE | 57 min | |
| Jun 21, 5:28 PM EDT | Special Marine Warning | TAE | 62 min | |
| Jun 21, 3:11 PM EDT | Severe Thunderstorm Warning | TAE | Early | 34 min |
| Jun 21, 5:48 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 42 min |
| Jun 21, 5:54 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Turner, Worth | 21 min |
| Jun 21, 6:51 PM EDT | Severe Thunderstorm Warning | TAE | Cook, Lanier, Lowndes | 24 min |
| Jun 21, 6:55 PM EDT | Severe Thunderstorm Warning | TAE | Berrien | 16 min |
| Jun 21, 6:59 PM EDT | Severe Thunderstorm Warning | TAE | Berrien | 16 min |
| Jun 21, 7:05 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.